Acta Mathematica Sinica, English Series

, Volume 25, Issue 5, pp 785–794

Monotonicity and best approximation in Banach lattices



Hudzik and Kurc discussed some best approximation problems in Banach lattices by means of monotonicities. This paper deals with more general best approximation problems in Banach lattices. Existence, uniqueness, stability and continuity for such best approximation problems are discussed.


Banach lattice uniform monotonicity strict monotonicity upper (lower) locally uniform monotonicity best approximation 

MR(2000) Subject Classification

41A65 46B42 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Birkhoff, G.: Lattice Theory, Amer. Math. Soc., Providence, RI, 1979MATHGoogle Scholar
  2. [2]
    Akcoglu, M. A., Sucheston, L.: On uniform monotonicity of norms and ergodic theorems in function spaces. Rend. Circ. Mat., 8(2), 325–335 (1985)MathSciNetGoogle Scholar
  3. [3]
    Hudzik, H., Narloch, A.: Relationships between monotonocity and complex rotundity properties with some consequences. Math. Scand., 96, 289–306 (2005)MATHMathSciNetGoogle Scholar
  4. [4]
    Kurc, W.: Strictly and uniformly monotone Musielak-Orlicz spaces and applications to best approximation. J. Approx. Theory, 69(2), 173–187 (1992)MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    Hudzik, H., Kurc, W.: Monotonicity properties of Musielak-Orlicz spaces and dominated best approximation in Banach lattices. J. Approx. Theory, 95, 353–368 (1998)MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    Hudzik, H., Kamińska, A., Mastylo, M.: Monotonicity and rotundity properties in Banach lattices. Rocky Mountain J. Math., 30(3), 933–950 (2000)MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    Hudzik, H.: Banach lattices with order isometric copies of l . Indag. Mathem. N. S., 9(4), 521–527 (1998)MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Chen, S. T., Sun, H. Y.: Weak convergence and weak compactness in abstract M spaces. Proceedings of the American Mathematical Society, 123(5), 1441–1447 (1995)MATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    Lindenstrauss, J., Tzafriri, L.: Classical Banach spades II, Springer-Verlag, Berlin and New York, 1979Google Scholar
  10. [10]
    Luxemburg, W. A. J., Zaanen, A. C.: Riesz spaces I, North-Holland, Amsterdam and London, 1971MATHGoogle Scholar
  11. [11]
    Zaanen, A. C.: Riesz spaces II, North-Holland, Amsterdam, New York, and Oxford, 1971Google Scholar
  12. [12]
    He, X., Chen, S. T.: Monotonicity and Best Approximation in Orlicz-Sobolev Spaces. Acta Mathematica Sinica, Chinese Series, 50(6), 1311–1324 (2007)MATHGoogle Scholar
  13. [13]
    Hudzik, H., Liu, X. B., Wang, T. F.: Points of monotonicity in Musielak-Orlicz function spaces endowed with the Luxemburg norm. Arch. Math., 82, 534–545 (2004)MATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    Liu, X. B., Wang, T. F.: Upper (Lower) monotone coefficient of a point in Orlicz sequence space. Journal of Natural Science of Heilongjiang University, 18(1), 1–4 (2001) (in Chinese)MATHMathSciNetGoogle Scholar
  15. [15]
    Lü, Y. M., Wang, J. M., Wang, T. F.: Monotone coefficients and monotonicity of Orlicz speces. Revista Matemática Complutense, 12(1), 105–114 (1999)MATHGoogle Scholar
  16. [16]
    Cui, Y. A., Wang, T. F.: Uniform coefficients and application in Orlicz sequence spaces. Acta. Mathematicae Applicatae. Sinica, 20(3), 362–365 (1997)(in Chinese)MATHMathSciNetGoogle Scholar
  17. [17]
    Hudzik, H., Wang, B. X.: Approximative compactness in Orlicz spaces. J. Approx. Theory, 95, 82–89 (1998)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag GmbH 2009

Authors and Affiliations

  1. 1.Department of MathematicsHarbin Normal UniversityHarbinP. R. China
  2. 2.Faculty of Mathematics and Computer ScienceAdam Mickiewicz UniversityPoznanPoland

Personalised recommendations